Alert archive / Nevada / Winter Storm Warnings in 2012
Winter Storm Warning 5, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Feb 14, 2012, 6:25 AM PST for White Pine County, Nevada. It took effect at Feb 14, 2012, 7:00 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2012, 6:25 AM PST (14:25 UTC)
- In effect from
- Feb 14, 2012, 7:00 AM PST
- Expired
- Feb 14, 2012, 10:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 2.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457 WWUS45 KLKN 141425 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 625 AM PST TUE FEB 14 2012 ...WINTER STORM WEAKENING THIS MORNING... .LIGHT SNOW SHOWERS WILL CONTINUE THROUGH MID MORNING. MANY ROADWAYS WILL REMAIN SLICK OR SNOW PACKED IN SPOTS. NVZ035-141800- /O.CAN.KLKN.WS.W.0004.000000T0000Z-120214T1800Z/ /O.NEW.KLKN.WS.W.0005.120214T1500Z-120214T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 625 AM PST TUE FEB 14 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * SNOW ACCUMULATIONS: EXPECT ONLY LIGHT ACCUMULATIONS IN THE VALLEYS THROUGH MID MORNING. ELEVATIONS ABOVE ABOUT 8000 FEET MAY EXPECT UP TO TWO ADDITIONAL INCHES. * TIMING: SNOW SHOWERS WILL CONTINUE TO DECREASE IN COVERAGE THROUGH MID MORNING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...SACRAMENTO PASS...CURRANT SUMMIT...GREAT BASIN NATIONAL PARK * IMPACTS: EXPECT SNOW PACKED AND SLICK ROADWAYS AND LIMITED VISIBILITY IN SNOW SHOWERS THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE OCCURRING OR EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. BETTER TO BE A BIT LATE THAN NOT GET THERE AT ALL. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ013-037-141530- /O.CAN.KLKN.WS.W.0004.000000T0000Z-120214T1500Z/ NORTHERN NYE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 625 AM PST TUE FEB 14 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS HAVE DIMINISHED GREATLY OR MOVED SOUTH OF THE AREA. ALTHOUGH SOME SNOW WILL CONTINUE OFF AND ON THROUGH MID MORNING...ACCUMULATIONS WILL BE VERY LIGHT. SOME ROADS WILL REMAIN SLICK OR SNOW PACKED. THIS COULD MAKE TRAVEL QUITE INCONVENIENT OR SLOW. BETTER TO BE A BIT LATE THAN NOT GET THERE AT ALL. $$
1 follow-up statement
845 WWUS45 KLKN 141743 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 943 AM PST TUE FEB 14 2012 NVZ035-141845- /O.EXP.KLKN.WS.W.0005.000000T0000Z-120214T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 943 AM PST TUE FEB 14 2012 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. THE WINTER STORM THAT BROUGHT SIGNIFICANT SNOWFALL TO WHITE PINE COUNTY IS EXITING THE AREA. LIGHT SNOW SHOWERS WILL CONTINUE OVER THE GREAT BASIN PARK THROUGH THE AFTERNOON. $$ LW
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 3:00 AM PST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 14, 3:00 AM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 AM PST TUE FEB 14 2012 .SYNOPSIS...SNOW SHOWERS WILL DECREASE IN COVERAGE THIS MORNING AS THE LATEST WINTER STORM EXITS THE GREAT BASIN. DRY WEATHER WILL PREVAIL THIS AFTERNOON AND EVENING. THE NEXT WINTER STORM WILL BRING ANOTHER ROUND OF SNOW SHOWERS...GUSTY NORTH WINDS...AND COLDER TEMPERATURES ON WEDNESDAY. EXPECT DRY WEATHER WITH MODERATING TEMPERATURES THURSDAY AND FRIDAY FOLLOWED BY A STRONG COLD FRONT NEXT WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY. STRONG WINTER STORM SPINNING OVER LINCOLN COUNTY THIS MORNING. HEAVY SNOW HAS FALLEN ACROSS MUCH OF THE WINTER STORM WARNING AREA IN CENTRAL NEVADA...WITH MANY ROADWAYS SNOWPACKED AND TREACHEROUS. DEFORMATION AXIS STILL HOLDING TOUGH ON IR SATELLITE FROM SE ELKO COUNTY THROUGH WHITE PINE INTO NYE COUNTIES. SCATTERED TO NUMEROUS SNOW SHOWERS CONTINUE ACROSS EASTERN NEVADA AS OF 3 AM SOUTH OF INTERSTATE 80. GIVEN THE SNOWPACKED ROADWAYS AND CONTINUED SNOW SHOWERS /PARTICULARY ON NW FAVORED SLOPES/ HAVE OPTED TO KEEP THE WINTER STORM WARNINGS GOING UNTIL THEIR SCHEDULED EXPIRATION TIMES. THE WARNING WILL BE ALLOWED TO EXPIRE IN LANDER/EUREKA/NYE COUNTIES AT 7 AM AS SNOW SHOWERS ARE EXPECTED TO BE RAPIDLY DIMINISHING IN COVERAGE BY SUNRISE. AS FOR WHITE PINE COUNTY...VERY STRONG DYNAMIC LIFT CONTINUES JUST NORTH OF THE UPPER LOW IN LINCOLN COUNTY. IR SATELLITE REVEALS COLD ENHANCED CLOUDS WRAPPING AROUND THE STORM CIRCULATION INTO SE WHITE PINE COUNTY NEAR GREAT BASIN NATIONAL PARK. VERY HEAVY SNOW FALLING IN SE WHITE PINE COUNTY INFERRING FROM SATELLITE IMAGERY. NEW 06Z NAM FORECASTS THIS HEAVY SNOW BAND TO CONTINUE ACROSS SE WHITE PINE COUNTY THROUGH ABOUT 7 AM...WITH SNOW SHOWERS DECREASING ACROSS THE REMAINDER OF THE COUNTY BY 10 AM. TRAVEL WILL BE DIFFICULT ACROSS CENTRAL NEVADA THIS MORNING UNTIL SNOW SHOWERS DIMINISH AND ROAD CREWS CLEAR ROADWAYS. STORM EXITS SWIFTLY EAST THIS AFTERNOON...BEING KICKED ALONG BY ANOTHER STRONG STORM APPROACHING FROM THE NORTH. SHORTWAVE RIDGE WILL PROVIDE AT LEAST PARTIAL CLEARING AND NEAR NORMAL TEMPERATURES THIS AFTERNOON. WEDNESDAY...NOT MUCH OF A BREAK BEFORE CONTENDING WITH THE NEXT STRONG STORM ENTERING NW NEVADA AT SUNRISE. THIS SYSTEM WILL BE QUITE STRONG WITH INTENSE DYNAMIC LIFT...ESPECIALLY ACROSS THE WESTERN CWA WEDNESDAY. ALTHOUGH MOISTURE WILL BE MUCH MORE LIMITED...STRONG LIFT AND ADVANCING COLD FRONT WITH THIS STORM WILL EFFICIENTLY SQUEEZE OUT WHATEVER MOISTURE IS AVAILABLE. INCREASED SNOW SHOWER COVERAGE TO SCATTERED FOR MOST VALLEYS AND NUMEROUS ON THE MOUNTAINS...WITH THE BEST CHANCES ACROSS THE WESTERN ZONES. ACCUMULATIONS OF ONE INCH OR LESS FOR MOST VALLEYS ON WEDNESDAY...EXCEPT 1-2 INCHES FOR THE WESTERN ZONES FROM WINNEMUCCA TO AUSTIN TO TONOPAH. SNOW AMOUNTS EXPECTED TO REMAIN BELOW 3 INCHES AT ALL LOCALES...ALTHOUGH TIME OF DAY AND GUSTY NORTH WINDS /BLOWING SNOW/ MAY NECESSITATE AN IMPACT-BASED ADVISORY. WILL HIGHLIGHT THIS CONCERN IN AN UPDATED HAZARDOUS WEATHER OUTLOOK. NOTICEABLY COLDER WEDNESDAY WITH HIGHS ONLY IN THE MID 30S. THURSDAY...ANOTHER SHORTWAVE RIDGE PROVIDES DRY WEATHER AND MODERATING AFTERNOON TEMPERATURES. TURNER .LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. MODELS ARE IN GOOD AGREEMENT THROUGH SATURDAY WITH SUBTLE DIFFERENCES SUNDAY AND MONDAY. ALL IN ALL THE CURRENT FORECAST APPEARS TO BE ON TRACK AND NO BIG CHANGES WERE MADE. EXPECTING A DRY RIDGE THURSDAY NIGHT THROUGH FRIDAY NIGHT...THEN THE EURO HAS THE STRONGEST KICKER LOW DROPPING IN FROM THE GULF OF ALASKA TO ABOUT WASHINGTON AND THEN MOVING EAST...WITH A VORT LOBE SOUTH ACROSS THE GREAT BASIN ON SATURDAY AND EXITING SUNDAY. HOWEVER...ANOTHER SHORT WAVE DROPS DOWN THE BACK SIDE OF THE NOW DEEPENING EURO LOW OVER CENTRAL NORTH AMERICA ON LATE SUNDAY INTO MONDAY. NOT AS STRONG AS THE MAIN LOW BUT KEEPING A CHANCE FOR POPS OVER CENTRAL AND NORTHERN NEVADA INTO MONDAY. WARM TEMPERATURES FRIDAY WILL GIVE WAY TO COLD ENOUGH TEMPS ON THE WEEKEND AND MONDAY FOR MOST PRECIP TO BE SNOW. DOES NOT LOOK LIKE A MAJOR SNOW-ER BUT WITH DIFFERENCES AND TIMING WILL HOLD OFF ON MAKING ANY SWEEPING STATEMENTS ABOUT STRENGTH AT THIS TIME. BB && .AVIATION...A STORM SYSTEM MOVING THROUGH CENTRAL AND NORTHERN NEVADA WILL CONTINUE TO AFFECT ALL TAF SITES THROUGH TUESDAY AFTERNOON. KWMC WILL IMPROVE TO VFR BY MIDDAY...WHILE KEKO MAY SEE LINGERING -SHSN THROUGH LATE MORNING...BUT SHOULD BE VFR BY MIDDAY. KELY WILL BE SUBJECT TO ONGOING -SHSN/SN THROUGH MIDDAY WITH VSBY/CIGS DROPPING TO IFR AT TIMES. CONDITIONS WILL NOT IMPROVE TO VFR UNTIL NEAR 00Z WEDNESDAY. KTPH WILL HAVE -SHSN IN THE AREA...THOUGH NOT NECESSARILY VCSH...WITH GUSTY NORTHWEST WINDS TO NEAR 25 KTS THE MAIN ISSUE. CONDITION WILL IMPROVE AT KEKO AND KTPH THROUGH THE REMAINDER OF THE PERIOD. HOWEVER...KWMC WILL SEE NEW SHSN OVERNIGHT...WITH KELY POSSIBLY HAVING LIGHT FOG AFTER 06Z. BB && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING FOR WHITE PINE COUNTY. WINTER STORM WARNING UNTIL 7 AM PST THIS MORNING FOR NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 99/98/98
Hazardous weather outlook, Feb 14, 2:43 AM PST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 243 AM PST TUE FEB 14 2012 NVZ013-037-141800- NORTHERN NYE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 243 AM PST TUE FEB 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY THROUGH THE EARLY MORNING HOURS. MANY ROADWAYS WILL REMAIN SNOWPACKED AND TREACHEROUS THROUGH THIS MORNING. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT STORM SYSTEM WILL PROVIDE ANOTHER ROUND OF SNOW SHOWERS ON WEDNESDAY. SNOW ACCUMULATIONS WILL REMAIN LIGHT WITH GENERALLY 1 TO 2 INCHES EXPECTED IN THE VALLEYS. SNOW SHOWERS WILL BE ACCOMPANIED BY GUSTY NORTH WINDS AND MAY PRODUCE LOCAL AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. AN IMPACT-BASED WINTER WEATHER ADVISORY MAY BE REQUIRED WEDNESDAY. A STRONG COLD FRONT WILL PROVIDE YET ANOTHER OPPORTUNITY FOR SNOW THIS WEEKEND ALONG WITH COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-141800- WHITE PINE COUNTY- 243 AM PST TUE FEB 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA. .DAY ONE...TONIGHT. SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY THROUGH THE MID MORNING HOURS. MANY ROADWAYS WILL REMAIN SNOWPACKED AND TREACHEROUS THROUGH THIS MORNING. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT STORM SYSTEM WILL PROVIDE ANOTHER ROUND OF SNOW SHOWERS ON WEDNESDAY. SNOW ACCUMULATIONS WILL REMAIN LIGHT WITH GENERALLY 1 TO 2 INCHES EXPECTED IN THE VALLEYS. SNOW SHOWERS WILL BE ACCOMPANIED BY GUSTY NORTH WINDS AND MAY PRODUCE LOCAL AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. AN IMPACT-BASED WINTER WEATHER ADVISORY MAY BE REQUIRED WEDNESDAY. A STRONG COLD FRONT WILL PROVIDE YET ANOTHER OPPORTUNITY FOR SNOW THIS WEEKEND ALONG WITH COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ030>032-034-036-141800- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 243 AM PST TUE FEB 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. LIGHT SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY THROUGH THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT STORM SYSTEM WILL PROVIDE ANOTHER ROUND OF SNOW SHOWERS ON WEDNESDAY. SNOW ACCUMULATIONS WILL REMAIN LIGHT WITH GENERALLY 1 TO 2 INCHES EXPECTED IN THE VALLEYS. SNOW SHOWERS WILL BE ACCOMPANIED BY GUSTY NORTH WINDS AND MAY PRODUCE LOCAL AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. AN IMPACT-BASED WINTER WEATHER ADVISORY MAY BE REQUIRED WEDNESDAY. A STRONG COLD FRONT WILL PROVIDE YET ANOTHER OPPORTUNITY FOR SNOW THIS WEEKEND ALONG WITH COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. TURNER
Nearby
Winter Storm Warnings in Nevada, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.